Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 85, NWS Nashville, TN

August 13, 2025Lewis County, Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 13, 2025, 2:53 AM CDT for Lewis County, Perry County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2025, 2:53 AM CDT (07:53 UTC)
Expired
Aug 13, 2025, 7:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Lewis County, TN, Perry County, TN

The radar

The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

563 
WGUS54 KOHX 130753
FFWOHX
TNC101-135-131000-
/O.NEW.KOHX.FF.W.0085.250813T0753Z-250813T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
253 AM CDT Wed Aug 13 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Western Lewis County in middle Tennessee...
  Southeastern Perry County in middle Tennessee...

* Until 500 AM CDT.

* At 253 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hohenwald.

Flooding is likely along Rockhouse Creek and Trace Creek including 
Sweetwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3562 8774 3561 8766 3561 8765 3559 8746
      3543 8749 3551 8779

FLASH FLOOD...RADAR INDICATED

$$

13
1 follow-up statement
696 
WGUS54 KOHX 130932
FFWOHX
TNC101-135-131200-
/O.EXT.KOHX.FF.W.0085.000000T0000Z-250813T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
432 AM CDT Wed Aug 13 2025

The National Weather Service in Nashville has extended the

* Flash Flood Warning for...
  Western Lewis County in middle Tennessee...
  Southeastern Perry County in middle Tennessee...

* Until 700 AM CDT.

* At 432 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hohenwald.

Flooding is likely along Rockhouse Creek and Trace Creek including 
Sweetwater.

3 To 5 inches of rain has occurred over parts of the area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3562 8774 3561 8766 3561 8765 3559 8746
      3543 8749 3551 8779

FLASH FLOOD...RADAR INDICATED

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 12:32 AM CDT, 2 hours 21 minutes earlier. Its key messages:

  • Updated at 1227 AM CDT Wed Aug 13 2025
  • Medium to high rain chances (50 to 80%) Wednesday. No severe weather is expected, but heavy rain could lead to localized flooding.
  • Heat returns Friday into this weekend, with high temperatures in the mid to upper 90s. Heat indices will get into the low triple digits west of the Cumberland Plateau, but are expected to stay below advisory criteria.
Area forecast discussion, Aug 13, 12:32 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1232 AM CDT Wed Aug 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1227 AM CDT Wed Aug 13 2025

- Medium to high rain chances (50 to 80%) Wednesday. No severe
  weather is expected, but heavy rain could lead to localized
  flooding.

- Heat returns Friday into this weekend, with high temperatures in
  the mid to upper 90s. Heat indices will get into the low triple
  digits west of the Cumberland Plateau, but are expected to stay
  below advisory criteria.

&&

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1026 PM CDT Tue Aug 12 2025

After several dry days, we finally had some scattered showers and
storms this afternoon. In fact, there's still one or two out there
and this could be the case for the next several hours. Latest CAMs
suggests these cells that are in our northwest quadrant at forecast
time could persist, slowly trekking across our northern counties.
That would spell brief heavy rain for anyone who got one and
maybe even a rumble of thunder along the state line. All of this
is a very welcome sight because even though everyone's grass is
growing like crazy, the drought monitor is actually starting to
get some color on it. Hopefully, tomorrow can put a dent in that.
For now, look for these showers/storms to continue along with some
patchy fog after midnight, especially for those areas that saw
rain earlier this afternoon. Use caution during the morning
commute because it won't be widespread, but it could creep up on
you quickly.

As far as that potential dent, it still looks like tomorrow will
provide our best shower and thunderstorm coverage of the week as a
weak upper level shortwave pushes into the region. This will provide
a scant amount of lift for us in Middle TN and open the door for
convection to begin in the early afternoon hours. Forecast soundings
remain very unimpressive. Lapse rates are garbage (less than 6
deg/km) and shear is almost non-existant. This spells a very, very
low potential for any severe wind gusts. However, PWs remain quite
high. Our 00Z sounding shows 2.06 inches and this should be the case
again tomorrow. While I don't see any signal for focused flooding,
we can't rule out any localized flooding with expected rain rates.
Remember: turn around, don't drown. With the additional coverage of
storms tomorrow, temperatures and heat index values should be
similar to what we saw today. This won't be the case moving forward,
though.

&&

.LONG TERM...
(Thursday through next Wednesday)
Issued at 1026 PM CDT Tue Aug 12 2025

As we get into Thursday and Friday, and especially this weekend,
storm chances fall off quite a bit as high pressure starts to
dominate the forecast again. Afternoon highs will climb into the mid-
90s west of the Plateau by Friday and there's at least a medium
chance they stick around into the start of next week. Heat Index
values will be in the low triple digits Friday and we'll be close to
Heat Advisory criteria (105+) through the weekend. Rain chances
aren't zero, but storm coverage should be fairly isolated and severe
chances remain low. So while storms won't be a big weekend concern,
if you have outdoor plans, be sure to plan ahead to keep yourself
and loved ones cool.

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Wed Aug 13 2025

IFR cigs has formed at CSV and will be in place most of the night.
Otherwise, mainly VFR overnight for Middle TN terminals with low
prob of impacts from isolated TSRA. Winds will be light from the
south.

Daytime Wednesday, isolated showers and storms will form in the
morning, becoming widespread across Middle Tennessee by 20Z. VFR
conditions will occur outside impacts from the storms. Severe
storms are not expected, but locally very heavy rainfall is
possible. Winds will be generally south to southwest under 10KT
except with thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      92  74  93  72 /  50  40  20  10
Clarksville    91  71  92  70 /  40  30  20   0
Crossville     83  68  84  66 /  70  50  50   0
Columbia       91  72  91  70 /  60  30  20  10
Cookeville     86  70  87  69 /  70  50  40   0
Jamestown      84  68  86  67 /  70  50  40   0
Lawrenceburg   89  71  90  69 /  60  40  30  10
Murfreesboro   91  72  92  71 /  60  50  30  10
Waverly        91  71  91  69 /  50  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....13

In the hours before

Special weather statement, Aug 13, 12:53 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Nashville TN
1253 AM CDT Wed Aug 13 2025

TNZ007-008-130630-
Robertson TN-Sumner TN-
1253 AM CDT Wed Aug 13 2025

...STRONG THUNDERSTORMS WITH VERY HEAVY DOWNPOURS WILL IMPACT SUMNER
AND EASTERN ROBERTSON COUNTIES THROUGH 130 AM CDT...

At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to near Ridgetop. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 40 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Goodlettsville, White House, Millersville, Greenbrier,
Westmoreland, Ridgetop, Cross Plains, and Portland.

This includes Interstate 65 between mile markers 99 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3664 8621 3636 8636 3635 8672 3638 8673
      3641 8675 3639 8678 3636 8679 3635 8682
      3665 8664 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0552Z 262DEG 20KT 3662 8660 3637 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 13, 1:05 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 AM CDT Wed Aug 13 2025

TNZ056>058-130645-
Hickman TN-Lewis TN-Perry TN-
105 AM CDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WITH HEAVY RAINFALL WILL IMPACT
NORTHWESTERN LEWIS... SOUTHEASTERN PERRY AND SOUTHWESTERN HICKMAN
COUNTIES THROUGH 145 AM CDT...

At 105 AM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hohenwald, Linden, and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3564 8788 3575 8766 3566 8756 3555 8755
      3548 8781
TIME...MOT...LOC 0605Z 247DEG 8KT 3559 8776

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:53 AM CDTSpecial Weather StatementOHXSumner37 min
Aug 13, 1:05 AM CDTSpecial Weather StatementOHXPerry40 min
Aug 13, 1:31 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry3 hr
Aug 13, 2:12 AM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner, Wilson3 hr
Aug 13, 4:11 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson3 hr
Aug 13, 6:00 AM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 28 more13 hr
Aug 13, 12:53 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Wayne3 hr
Aug 13, 3:28 PM CDTAreal Flood AdvisoryOHXDavidson92 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.